MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 3.0 x 100, 135 was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied using glycerol/water when liquid was observed to be leaking from a balloon pinhole located at the distal edge of the distal markerband.The balloon could not maintain pressure due to the pinhole.The rated burst pressure for this device is 24 atmospheres as per mustang specification.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that balloon inflation issue occurred.The 85% stenosed target lesion was located in the non-tortuous and mildly calcified femoral artery.A 3.0 x 100, 135cm mustang balloon catheter was advanced for dilatation.However, during the procedure, the balloon failed to inflate.The balloon never held pressure and no visible pinhole was identified that could contribute to the inflation failure.The procedure was completed with another of the same device.No patient complications were reported.However, returned device analysis revealed balloon pinhole.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16701408
Report Number2124215-2023-16301
Device Sequence Number14882960
Product Code FGE
UDI-Device Identifier08714729794295
UDI-Public08714729794295
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029184456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Initial Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown